Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Does depo shot cause fatigue and depression ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
had a depo-medrol cortisone shot on may 19, 2011. on saturday the 21st i began feeling horrible. now it is XXXXXXX 1st and i am still sick as a dog. pain under right breast. extreme fatigue. depression. out of breath with minimal exertion, heart pounding. NOT anxiety or panic attack. this i am certain. no medicine changes. injection was in my T2 and was 80mg.
Posted Mon, 7 May 2012 in General Health
Answered by Dr. Rakhi Tayal 3 hours later

Thanks for your query.

An injection of Depo medrol is not likely to cause such symptoms. Such symptoms are even rarer if you had taken this shot to the spine, as systemic absorption is very insignificant.

The symptoms you are having can be there due to multiple reasons; but at your age I can tink of three possibilities -

1. Cardiac problem- Palpitation can be associated with high blood pressure or some other cardiac disorder. ECG and complete cardiac work up done is entailed to rule out cardiac conditions

2. Hypothyroidism- Such hormonal disturbance can be the cause of extreme fatigue and depression that you are feeling. Thyroid function test will establish the current thyroid status.

3.Weakness, any infections in the recent past, lack of proper regular meals, as a side effect of some medicines, gastric acidity due to the pain killers that you are taking, etc.

All these factors will have to be ruled out with the help of your physician and accordingly treatment can be planned.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor